Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
154 Doctors are Online

Cramps in the outside muscles of legs, not related to exercise. Taking gapapentgin for RLS. Causes?

I ve recently starting suffering from late night cramps in the outside muscles of my legs (I believe preoneus longus???) muscle. It doesn t seem like it is related to exercise or work load during the day.........I haven t changed my diet or starting taking new meds. (I take 2700 mg gapapentin for RLS ). It occurs in both legs nearly simulatenously during the middle of the night. I ve increase my water intake - I take a multi-vitamin.
Asked On : Wed, 19 Sep 2012
Answers:  1 Views:  856
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Orthopaedic Surgeon, Joint Replacement 's  Response
Feb 2014
Thanks for your query.
Seems to be restlessleg syndrome. There is no cause for this disease but usually it is due to over activity of the brain. I would suggest you to get your serum B 12 estimation as some time this can cause RLS. Meanwhile I have following suggestions for you.
1. Try to sleep at a fixed time, avoid late night sleep. Avoid coffee in night time.
2. If you would be my patient, then I would suggest you Amytryptalin daily.
3. Capsaicin ointment local application will also give relief.
4.After B 12 test is done you can also take Methylcobal tablet daily.

I do hope that you have found something helpful and I will be glad to answer any further query.
Take care
Answered: Tue, 24 Jun 2014
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor